Alert archive / Oklahoma / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Norman, OK

November 14, 200733 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Nov 14, 2007, 12:12 PM CST for 33 counties in Oklahoma; 8 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 12:12 PM CST (18:12 UTC)
Expired
Nov 14, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK
All 41 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 6.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 141812
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1212 PM CST WED NOV 14 2007

...RED FLAG WARNING THIS AFTERNOON FOR WESTERN NORTH TEXAS DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

.RECENT PASSAGE OF A COLD FRONT WILL BE FOLLOWED THIS AFTERNOON
BY STRONG AND GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES.

TXZ083>090-150000-
/O.NEW.KOUN.FW.W.0006.071114T1812Z-071115T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1212 PM CST WED NOV 14 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
WESTERN NORTH TEXAS AND LOW RELATIVE HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JAMES
1 follow-up statement
000 
WWUS84 KOUN 142019
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CST WED NOV 14 2007

...RED FLAG WARNING THIS AFTERNOON FOR WESTERN NORTH TEXAS DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

.RECENT PASSAGE OF A COLD FRONT WILL BE FOLLOWED THIS AFTERNOON
BY STRONG AND GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITIES.
WINDS WILL DECREASE AFTER SUNSET THIS EVENING.

OKZ004>029-033>038-044-150000-
/O.EXA.KOUN.FW.W.0006.000000T0000Z-071115T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-
219 PM CST WED NOV 14 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
MOST OF WESTERN... CENTRAL... AND NORTH CENTRAL OKLAHOMA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

TXZ083>090-150000-
/O.CON.KOUN.FW.W.0006.000000T0000Z-071115T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
219 PM CST WED NOV 14 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR ALL OF WESTERN NORTH TEXAS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

24

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 14, 9:55 AM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Nov 14, 9:55 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
955 AM CST WED NOV 14 2007

A MODESTLY STRONG...BUT DEEP...COLD FRONT CONTINUES TO PROGRESS
RAPIDLY THROUGH THE FORECAST AREA THIS MORNING. STRONG NORTHERLY
WINDS CONTINUE IN A NARROW BAND NORTH OF THE FRONT ALONG WITH ONE OR
MORE BANDS OF LOWER CLOUDS. THE FAIRLY PROGRESSIVE SYNOPTIC SCALE
PATTERN THAT EXISTS OVER THE CONUS SHOULD SUPPORT A QUICK
TRANSLATION OF THE FRONT/LOW CLOUDS WITH THE WINDS EXPECTED TO
DIMINISH BELOW ADVISORY CRITERIA BY MID AFTERNOON.

VERY LIGHT PRECIPITATION CONTINUES TO BE GENERATED WITHIN A SECONDARY
HIGH-BASED FRONTAL BOUNDARY OVER KANSAS WITH THE LATEST NAM
INDICATED THAT SOME OF THESE CLOUDS MAY CLIP NORTHERN OKLAHOMA THIS
AFTERNOON WITH THE LIFT WITHIN THE BAND GRADUALLY WEAKENING...SO NOT
EXPECTED MUCH OF AN EFFECT FOR OUR FORECAST AREA. OTHERWISE...WE
WILL BE LOWERING HIGH TEMPERATURES THIS AFTERNOON FOR AREAS CLOSEST
TO THE RED RIVER WHERE POST FRONTAL CLOUDS AND COLD AIR ADVECTION
WILL INFLUENCE THESE AREAS FOR MUCH OF THE AFTERNOON.

JAMES

-------------------------
805 AM CST WED NOV 14 2007

A STRONG ISSALOBARIC WIND COMPONENT AND SUBSIDENCE ARE ACCOMPANYING
THE COLD FRONTAL PASSAGE OVER THE FORECAST AREA THIS MORNING.
NORTHERLY WINDS OF 25 TO 35 MPH ARE ALREADY BEING REPORTED IN THE
FAVORED SOUTHWESTERN SECTIONS OF THE FORECAST AREA DUE TO LEE
CYCLOGENESIS. AS INSOLATION INCREASES...EXPECT WINDS TO INCREASE A
BIT MORE INTO WIND ADVISORY CRITERIA...SO WE HAVE JUST ISSUED A WIND
ADVISORY THROUGH MID AFTERNOON.

JAMES

-------------------------
352 AM CST WED NOV 14 2007

.DISCUSSION...
QUICK MOVING COLD FRONT THIS MORNING EXTENDS FROM THE TEXAS
PANHANDLE INTO NORTHWEST AND NORTH CENTRAL OKLAHOMA.  FRONT
SHOULD CLEAR ALL OF FA BY MID AFTERNOON WITH LINGERING
LOW CLOUDS ACROSS THE SOUTHEAST. MIXING TO 3 TO 4K FEET TODAY
WILL RESULT IN FREQUENT GUSTS IN THE 35 TO 40 MPH RANGE. EXPECT
SOME OF THE USUAL MESONET SITES WILL HAVE SOME GUSTS ABOVE
40 MPH...BUT APPEARS WINDS WILL STAY JUST BELOW WIND ADVISORY
CRITERIA.

EXPECT BAND OF LOW CLOUDS IN THE 2 TO 3K RANGE WILL
MOVE SOUTHWARD THIS MORNING/EARLY AFTERNOON BRINGING 2 TO 3 HOURS
OF MOSTLY CLOUDY TO CLOUDY CONDITIONS TO PARTS OF CENTRAL AND
SOUTHERN OKLAHOMA/NORTH TX. DRY AIR ASSOCIATED WITH THE FRONT WILL
ALLOW TEMPS TO COOL QUICKEST ACROSS FAR WESTERN OKLAHOMA WHERE WINDS
WILL BE LIGHT BY THURSDAY MORNING. MAY NEED TO ISSUE A FREEZE WARNING
FOR WESTERN 1/4 OR 1/3 OF OK BUT A LITTLE UNSURE HOW FAST THE WINDS
WILL DECREASE. PLEASANT AND COOL CONDITIONS CAN BE EXPECTED THURSDAY
WITH WINDS INCREASING OUT OF THE SOUTH LATE (NORTHWEST).
TEMPERATURES WILL REBOUND SOME FRIDAY...BUT BREEZY CONDITIONS WILL
MAKE IT FELL SOMEWHAT COOL.

STILL APPEARS BEST CHANCE FOR PRECIP WITH BAJA SYSTEM WILL COME
LATE FRIDAY INTO EARLY PARTS OF SATURDAY.  AFTER THIS SYSTEM MOVES
EAST...EXPECT MAINLY DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES.
MEDIUM RANGE MODELS ARE HINTING AT AN ACTIVE...COOL/COLD SETUP FOR
THE MIDDLE OF NEXT WEEK...JUST IN TIME FOR THANKSGIVING TRAVEL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  36  59  33 /  10   0  10   0
HOBART OK         63  34  62  35 /  10   0  10  10
WICHITA FALLS TX  68  37  63  34 /  10   0  10  10
GAGE OK           59  26  62  33 /  10   0  10   0
PONCA CITY OK     62  33  58  35 /  10   0  10   0
DURANT OK         75  38  63  30 /  10   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Nov 14, 10:45 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1045 AM CST WED NOV 14 2007

OKZ004>048-050>052-TXZ083>090-151300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1045 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH TONIGHT PREVENTING
THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG NORTHERLY WINDS...WITH WIND GUSTS NEAR 50 MPH...WILL CONTINUE
THROUGH MID AFTERNOON MAINLY NORTH OF A LINE FROM WICHITA FALLS TO
DUNCAN...AND CHANDLER...WHERE A WIND ADVISORY REMAINS IN EFFECT.

THERE IS ALSO AN ELEVATED RISK FOR WILDFIRES THIS AFTERNOON...MAINLY
WEST OF INTERSTATE 35...WHERE RELATIVE HUMIDITIES WILL FALL TO
BETWEEN 20 AND 30 PERCENT.

FINALLY...FREEZING TEMPERATURES MAY DEVELOP OVERNIGHT NORTH OF A
LINE FROM CHEYENNE...TO MEDFORD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 8:03 AM CSTWind AdvisoryOUNBeckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 18 more7 hr
Nov 14, 3:35 PM CSTFreeze WarningOUNBeckham, Blaine, Caddo, Canadian, Comanche, Custer and 14 more16 hr

Nearby

Red Flag Warnings in Oklahoma, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.